Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Wichita, KS

April 22, 2011Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2011, 2:25 AM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 2:25 AM CDT (07:25 UTC)
Expired
Apr 22, 2011, 3:04 AM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 143 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
537 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS53 KICT 220725
SVRICT
KSC053-105-169-220815-
/O.NEW.KICT.SV.W.0072.110422T0725Z-110422T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 315 AM CDT

* AT 220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR KANOPOLIS...AND MOVING NORTHEAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KANOPOLIS STATE PARK...BROOKVILLE...KANAPOLIS...WESTFALL AND
  GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3898 9792 3897 9791 3897 9782 3891 9750
      3857 9813 3867 9835 3900 9801
TIME...MOT...LOC 0725Z 232DEG 43KT 3869 9816
WIND...HAIL <50MPH 1.00IN

$$

CARUSO
2 follow-up statements
523 
WWUS53 KICT 220734
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT FRI APR 22 2011

KSC053-105-169-220815-
/O.CON.KICT.SV.W.0072.000000T0000Z-110422T0815Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
234 AM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
NORTHWESTERN SALINE AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 315 AM
CDT...

AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR KANOPOLIS...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROOKVILLE...WESTFALL AND GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3898 9792 3897 9791 3897 9782 3891 9750
      3857 9813 3867 9835 3900 9801
TIME...MOT...LOC 0734Z 232DEG 43KT 3875 9805
WIND...HAIL <50MPH 1.50IN

$$

CARUSO
658 
WWUS53 KICT 220804
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
304 AM CDT FRI APR 22 2011

KSC053-105-169-220814-
/O.CAN.KICT.SV.W.0072.000000T0000Z-110422T0815Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
304 AM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH...NORTHWESTERN
SALINE AND SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3898 9792 3897 9791 3897 9782 3891 9750
      3857 9813 3867 9835 3900 9801
TIME...MOT...LOC 0804Z 232DEG 43KT 3897 9769

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:49 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 21, 11:49 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT THU APR 21 2011

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THINKING REMAINS UNCHANGED REGARDING TAF FORECAST OVERNIGHT INTO
FRIDAY. IFR TO LIFR CIGS WITH MVFR TO IFR VSBYS WILL CONTINUE TO
AFFECT MUCH OF THE AREA TONIGHT INTO FRIDAY MORNING...DUE TO
CONTINUED LOW-LEVEL MOIST ADVECTION AND UPSLOPE FLOW. IN
ADDITION...ANTICIPATING A CLUSTER OF THUNDERSTORMS TO EVENTUALLY
DEVELOP AFTER 06Z ACROSS SOUTH-CENTRAL/SOUTHEAST KS...AND MOVE
EAST TO NORTHEAST THEREAFTER...AS STRONG 850-700MB WARM/MOIST
ADVECTION COMMENCES. ALREADY STARTING TO SEE HINTS OF THIS OVER
SOUTHEAST KS. THE STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE
HAIL AND TORRENTIAL RAINFALL. A COLD FRONT WILL PASS SOUTHEAST
ACROSS THE AREA FRIDAY...SWITCHING WINDS TO NORTHWESTERLY.

ADK

&&

.PREV DISCUSSION... /ISSUED 950 PM CDT THU APR 21 2011/

UPDATE...

REGARDING OVERNIGHT REDEVELOPMENT OF THUNDERSTORMS...THINKING
REMAINS NEARLY UNCHANGED FROM PREVIOUS SHIFT. LATEST 00Z UPPER
AIR AND RAOB ANALYSIS INDICATES TIGHT 700MB BAROCLINIC ZONE
ORIENTED NORTHWEST-SOUTHEAST ACROSS THE CENTRAL/SOUTHERN PLAINS.
RICH 925-800MB MOISTURE CONTINUES TO SURGE NORTH PER NORMAN OK
SOUNDING...AHEAD OF APPROACHING SHORTWAVE OVER THE ROCKIES. 00Z
SOUNDINGS ALSO INDICATE STEEP MID-LEVEL LAPSE RATES...WITH 50 KTS
OF WEST/SOUTHWEST FLOW AT 500 MB.

ALL MODELS INDICATE 850-700MB ISENTROPIC ASCENT/MOISTURE TRANSPORT
INCREASING SUBSTANTIALLY AFTER MIDNIGHT...AS SHORTWAVE CONTINUES
TO APPROACH...WITH STRONG ELEVATED INSTABILITY AND AMPLE EFFECTIVE
DEEP LAYER SHEAR. SO THINKING SEVERE THUNDERSTORMS CAPABLE OF
LARGE HAIL ARE LIKELY...BIG QUESTION IS EXACTLY WHERE INITIATION
WILL OCCUR. PER LATEST MODEL DATA AND 00Z ANALYSIS...THINKING
STORMS WILL INITIATE NEAR THE 7-9C 700MB ISOTHERM AND MOVE
EAST/NORTHEAST THEREAFTER...WHICH WOULD ROUGHLY BE ALONG/NORTHEAST
OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO WICHITA TO
ARKANSAS CITY.

DEGREE OF INSTABILITY OWING TO STEEP LAPSE RATES ALONG WITH AMPLE
CLOUD BEARING SHEAR WOULD SUGGEST VERY LARGE HAIL (GREATER THAN 2
INCHES DIAMETER) WILL BE POSSIBLE...ALONG WITH TORRENTIAL
RAINFALL. STOUT CAPPING INVERSION WILL PREVENT A TORNADO OR WIND
THREAT.

ADK

PREV DISCUSSION... /ISSUED 655 PM CDT THU APR 21 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

WITH CONTINUED LOW-LEVEL MOISTURE ADVECTION AND SOUTHEASTERLY
UPSLOPE FLOW...CONFIDENCE IS HIGH THAT CIGS WILL CONTINUE TO FALL
TO IFR AND POSSIBLY EVEN LIFR CONDITIONS THROUGH THE EVENING
HOURS. VSBYS WILL BE IFR TO MVFR. RAIN SHOWERS/THUNDERSTORMS WILL
LIKELY REMAIN JUST EAST OF KCNU THIS EVENING...WITH RAIN-COOLED
AIR RESULTING IN IFR/LIFR VSBYS AT KCNU. LATER TONIGHT...AROUND
MIDNIGHT-2 AM...STRONG 850-700MB WARM/MOIST ADVECTION AHEAD OF
SHORTWAVE ENERGY APPROACHING FROM THE WEST WILL LIKELY RESULT IN A
CLUSTER OF THUNDERSTORMS DEVELOPING IN THE VICINITY OF KICT AND
KHUT...AND MOVE ON TO THE EAST/NORTHEAST TOWARD KSLN-KCNU. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND
TORRENTIAL RAINFALL THE PRIMARY THREATS. A COLD FRONT WILL SCOUR
OUT THE LOW CIGS/VSBYS FRIDAY MORNING...WITH WINDS SWITCHING
AROUND TO NORTHWESTERLY AND GUSTY.

ADK

PREV DISCUSSION... /ISSUED 252 PM CDT THU APR 21 2011/

DISCUSSION...
FORECAST CHALLENGES...SEVERE CONVECTION POTENTIAL TONIGHT AND
PRECIP/CONVECTIVE CHANCES INTO EARLY NEXT WEEK.

WHILE THE INITIAL LOW LEVEL MOISTURE RETURN AND ELEVATED
CONVECTION WERE A BIT DELAYED THIS MORNING...THE SHORT TERM
MODELS INCLUDING THE NAM AND RUC CONTINUE TO SHOW SCATTERED
CONVECTION PERCOLATING ACROSS THE SOUTHERN FLINT HILLS AND
SOUTHEAST KANSAS UNTIL EARLY THIS EVENING. THE EXPECTED
MID-LEVEL WARMING ACROSS WESTERN PORTIONS OF THE AREA SHOULD
LIMIT OR CAP CONVECTIVE POTENTIAL FOR AREAS ROUGHLY WEST OF
THE TURNPIKE INTO MUCH OF THE EVENING. THE NAM HAS PERFORMED
SOMEWHAT BETTER WITH MORE CONSISTENCY AND WILL BE LEANED
TOWARD FOR THIS FORECAST CYCLE THROUGH SUNDAY.

TONIGHT-FRIDAY
STRONG AND DEEPER MOISTURE TRANSPORT IN THE LOW AND MID-LEVELS
IS PROGGED ACROSS MUCH OF THE AREA OVERNIGHT. THIS LOOKS TO
RESULT IN ELEVATED CAPE VALUES AROUND 2000 J/KG...WITH STRONG
DEEP LAYER SHEAR VALUES IN THE 2-6KM LAYER. THEREFORE EXPECT
LARGE HAIL WILL BE THE PRIMARY SEVERE RISK...PERHAPS LARGER THAN
GOLF BALLS FOR AREAS PRIMARILY ALONG/EAST OF THE I-135 CORRIDOR.
THE CONVECTION IS QUITE LIKELY TO EVOLVE INTO A MODEST MCS AS IT
TREKS EAST INTO EAST CENTRAL AND SOUTHEAST KANSAS TOWARD DAWN
WITH LOCALLY HEAVY RAINFALL POSSIBLE. WHILE SOME MINOR LOWLAND
FLOODING CAN BE EXPECTED...THE ANTECEDENT DRY CONDITIONS SHOULD
LIMIT MORE WIDESPREAD/SIGNIFICANT FLOODING SO A FLOOD WATCH IS
NOT ANTICIPATED AT THIS TIME.

THE GOING FORECAST STILL LOOKS ON TRACK FOR STORM CHANCES TO
PUSH WELL EAST OF THE TURNPIKE BY THE AFTERNOON ON FRIDAY WITH
DRIER AIR AND WEAK SUBSIDENCE RESULTING IN CLEARING BEHIND THE
FRONT TO ALLOW FOR A RATHER PLEASANTLY MILD DAY FOR MUCH OF
CENTRAL AND SOUTH CENTRAL KANSAS.

SATURDAY-SUNDAY
SURFACE FRONTAL BOUNDARY IS EXPECTED TO BECOME QUASI-STATIONARY
ACROSS CENTRAL AND SOUTHERN OKLAHOMA EARLY IN THE WEEKEND BEFORE
MIGRATING NORTH AGAIN TOWARD SOUTHERN KANSAS ON SUNDAY. WILL
CONTINUE TO KEEP SLIGHT TO MODEST POPS MAINLY FOR AREAS CLOSER
TO THE OKLAHOMA BORDER FROM FRIDAY NIGHT INTO SATURDAY...BEFORE
CHANCES DEVELOP NORTH WITH THE INCREASING MOISTURE FLUX/LIFT AND
INSTABILITY BY SATURDAY NIGHT INTO SUNDAY.

MONDAY-THURSDAY
IT IS LOOKING MORE LIKE TWO SEPARATE UPPER TROFS WILL EJECT
ACROSS THE PLAINS WITHIN THE DEVELOPING LONGWAVE EARLY NEXT WEEK.
THE FIRST TROF SHOULD EFFECTIVELY PUSH THE DEEPER MOISTURE SOUTH
AND EAST OF THE AREA WITH THE ASSOCIATED FRONTAL WAVE PASSAGE LATE
MONDAY...THOUGH STEEPER LAPSE RATES WITH THE SECONDARY TROF MAY
STILL RESULT IN SHOWERY TYPE PRECIP ACROSS MUCH OF THE AREA INTO
TUESDAY. THIS SHOULD BE FOLLOWED BY DRY WEATHER FOR MID-WEEK WITH
WARMER TEMPERATURES BY THURSDAY AS AN UPPER RIDGE TRANSLATES EAST
INTO THE AREA.

DARMOFAL

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AVIATION CONCERNS WILL REMAIN CONVECTIVE TRENDS THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS ALONG WITH LOWERING CIGS.

STRONG WARM FRONT REMAINS DOWN JUST SOUTH OF THE RED RIVER WITH SOME
SHORTWAVE ENERGY TRACKING THROUGH THE CENTRAL ROCKIES. SOME SHOWERS
AND STORMS DEVELOPED OVER NORTH CENTRAL OK LATE THIS MORNING IN AN
AREA OF ISENTROPIC LIFT/MOISTURE TRANSPORT IN THE 850-700MB LAYER.
THIS AREA OF CONVECTION IS EXPECTED TO KEEP PUSHING OFF TO THE
NORTHEAST THIS AFTERNOON. STORMS ARE THEN EXPECTED TO RAPIDLY
REDEVELOP AROUND 06Z TONIGHT AS AN EVEN STRONGER SURGE OF MID LEVEL
THETA-E ADVECTION INCREASES FROM THE SW. LOCATION GENERALLY EAST OF
I-135 WILL HAVE THE BEST SHOT TO EXPERIENCE A STORM LATE TONIGHT.
GIVEN THE AMOUNT OF INSTABILITY AND SHEAR...SEVERE STORMS WILL BE
POSSIBLE.

EVEN THOUGH CIGS HAVE BEEN SLOWER TO COME DOWN THAN PREVIOUSLY
EXPECTED...THEY ARE NOW STARTED TO DECREASE TO BELOW VFR LEVELS. AM
EXPECTING THIS TREND TO CONTINUE INTO THE EVENING HOURS WITH MOST
SITES EXPERIENCING IFR CIGS AT OR SHORTLY AFTER 00Z. DUE TO UPSLOPE
PROCESSES FEEL THAT KRSL WILL HAVE A SHOT AT SOME LIFR CONDITIONS
AFTER 08Z TONIGHT.

LAWSON

FIRE WEATHER...
FIRE WEATHER CONCERNS ARE EXPECTED TO REMAIN ON THE LOW SIDE
THROUGH THE MIDDLE OF NEXT WEEK WITH SEASONABLY COOL TEMPERATURES
AND MULTIPLE OPPORTUNITIES FOR WETTING RAINS RESULTING IN MINIMUM
RELATIVE HUMIDITIES ON THE HIGH SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  73  48  63 /  60  10  10  10
HUTCHINSON      54  72  43  62 /  50  10  10  10
NEWTON          54  72  44  61 /  70  20  10  10
ELDORADO        55  72  47  62 /  80  40  10  10
WINFIELD-KWLD   57  75  50  64 /  60  20  30  30
RUSSELL         51  70  39  60 /  30  10  10  10
GREAT BEND      52  71  40  61 /  30  10  10  10
SALINA          52  71  42  62 /  60  20  10  10
MCPHERSON       53  71  42  61 /  60  10  10  10
COFFEYVILLE     57  76  52  64 /  70  50  40  40
CHANUTE         55  72  50  63 /  90  60  30  30
IOLA            54  71  48  62 /  90  60  20  20
PARSONS-KPPF    56  74  50  64 /  80  50  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 21, 8:05 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT THU APR 21 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
805 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS TOWARD MIDNIGHT...WHICH WILL
AFFECT MUCH OF THE AREA AS IT MOVES EAST TO NORTHEAST OVERNIGHT
ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. THE MAIN SEVERE RISK
WILL BE LARGE HAIL. THE GREATEST RISK FOR THE LARGEST
HAIL...POSSIBLY TO AROUND TWO INCHES IN DIAMETER...IS EXPECTED TO
AFFECT AREAS FROM ALONG THE INTERSTATE 135 CORRIDOR EASTWARD
ACROSS THE FLINT HILLS.

LOCALLY HEAVY RAINFALL IS ALSO EXPECTED OVERNIGHT...ESPECIALLY
ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. THIS COULD RESULT IN
MINOR LOWLAND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO LINGER MAINLY ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS FRIDAY MORNING. SOME OF THE STORMS IN
THE MORNING COULD BE STRONG WITH LOCALLY HEAVY RAINFALL. A FEW
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON OVER
EXTREME SOUTHEAST KANSAS...AS A COLD FRONT SLICES THROUGH THE
AREA.

THUNDERSTORMS CHANCES WILL BE CONFINED TO AREAS CLOSER TO
OKLAHOMA BORDER ON FRIDAY NIGHT AND SATURDAY...BEFORE SPREADING
NORTH ACROSS THE ENTIRE AREA AGAIN BY SUNDAY AND MONDAY. SOME
OF THE STORMS MAY BE STRONG WITH LOCALLY HEAVY RAINFALL
POSSIBLE ON SUNDAY AND MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS
WILL EXIST ON TUESDAY...THOUGH THESE STORMS ARE NOT EXPECTED TO
BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY
ALONG AND EAST OF A LINCOLN TO LYONS TO ANTHONY LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ADK

In the hours before

Special weather statement, Apr 22, 2:17 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 AM CDT FRI APR 22 2011

KSZ033-048-049-220745-
ELLSWORTH-LINCOLN-SALINE-
217 AM CDT FRI APR 22 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND SALINE COUNTIES...

AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LORRAINE...OR 8 MILES SOUTH OF
ELLSWORTH...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.